MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08791732190
Medical Device Problem Codes Incorrect Measurement (1383); Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with elecsys total psa and elecsys free psa on two cobas e 801 analytical unit analyzers.The free psa value was larger than the total psa value.This medwatch will apply to the total psa assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the free psa assay.The sample was tested three times on the first e801 analyzer, resulting in the following values: total psa = 0.172 ng/ml, 0.172 ng/ml, and 0.174 ng/ml, free psa = 0.203 ng/ml, 0.211 ng/ml, and 0.195 ng/ml.The sample was tested on the second e801 analyzer, resulting in the following values: total psa = 0.185 ng/ml, free psa = 0.191 ng/ml.
 
Additional Manufacturer Narrative
A serial number of (b)(6) was provided for one of the e801 analyzers.It is not known which of the two e801 analyzers this serial number applies to.The serial number of the other e801 analyzer was requested, but not provided.A sample from the patient was provided for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.A general reagent problem could be excluded.Investigations of the patient sample determined low concentrations of both total psa and free psa, with similar values.There was good recovery of both total psa and free psa when the sample was treated with a heterophilic antibody blocking tube and during spiking experiments with the sample.No obvious interfering substance or factor could be confirmed in the patient's sample.The investigation did not identify a product issue.
 
Additional Manufacturer Narrative
The patient had no history of surgery or related prostate disease.The patient did not present with any related clinical symptoms.

Brand Name
ELECSYS TOTAL PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23780728
Report Number1823260-2025-05068
Device Sequence Number13288233
Product Code MTF
UDI-Device Identifier07613336165980
UDI-Public07613336165980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P990056/S039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number08791732190
Device Lot Number827044
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer12/25/2025
02/02/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/21/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown